Hyperthyroid , Appreciate your help

Hello everybody, I’m new here.. Thanks a lot for accepting me in your forum

I am 42 years old man

My story with hyperthyroidism started in April 2016 when I wake up on heart palpitations, I thought that I might had heart attack since I have hypertension (by the way I am taking Aprovel 150 mg for the hypertension)

I went to my doctor who did E.C.G. and it was OK at that time

I did Nuclear Scan in April 2016 and was diagnosed as Subacute thyroiditis and my Doctor advised me to wait from 4 - 6 month before starting the medicines as it may adjusted and during this 6 month I was suffering a lot.

My blood test results as following:

April 2016 : TSH 0.06 (0.45-4.5) T3 4.75 (2.6-5.7) T4 16.35 (9 – 20) TPO was negative

July 2016 : TSH 0.05 (0.45-4.5) T3 4.45 (2.6-5.7) T4 14.12 (9 – 20)

Oct 2016 : TSH 0.05 (0.45-4.5) T3 4.47 (2.6-5.7) T4 15.40 (9 – 20) Vit D 24

In October 2016 My Doctor decided that I have hyperthyroidism and need to start Carbimazole 20mg for 1 month and Vitamin D then repeat the blood test in November and TSH improved a little

November 2016 TSH 0.41 (0.45-4.5) T4 13.07 (9 – 20) Vit D 23

The doctor advised me to reduce the Carbimazole dose to 15 mg then 10 mg

I did another blood test in January 2017 and TSH increased to 1.69 (0.45-4.5)

I feel much better now than before as in the past 10 month I was suffering from losing weight, weakness of my thigh muscles, heart palpitations, terrible anxiety, feeling hot in my neck & stomach and itching. It really was very scary

Since 1st of January 2017 I am on Carbimazole 10mg but I am still suffering from the following symptoms:

1-One month now I am waking up at night on too much sweat and heart palpitations “this is happening almost once a week” and the Systolic Pressure is going high sometimes reach 160 and pulse yesterday was 108, once this happing I am starting to be anxious and could not sleep after that and start feeling my pulse “I am taking beta blocker Inderal 10 mg when this is happening”

“I have noticed this is happening when I am doing extra effort or changing my day routine”

2-Feeling hot in my neck and stomach which happening daily and annoying me.

"is this normal?"

3-Feeling stuck and feel like having sinus infection symptoms with fog in my eyes and this especially happens in crowded area like shopping malls!

4-Dry throat.

I appreciate if you could help/advise me on the following:

1)Shall i visit cardiologist to do Echo scan for my heart?

2)How should I deal with the flu? Since I had hyperthyroidism also because of my hypertension I am not feeling good if I take flu medicines and feel my thyroid getting worse with the flu

3)Is there any diet should I follow and any food/drinks to avoid?

4)Is there any relaxation technique should I do when I have anxiety.

5)Shall I continue exercising? Sometimes I am playing squash.. Is it OK?

Sorry for my English- my native language is Arabic

8 Replies

oldestnewest
  • I'm not hyper but have a look at the Thyroid Uk site as there may be something helpful there but I'm sure someinecwho has this problem will reply soon.

  • Hi hfhk

    Your English is excellent. Your TSH in January 2017 has improved. However, for this month only, you did not give the other readings. Please say what your Free T3 and Free T4 are at the same time. If you are in the UK, I would not be surprised if your lab did not do them because TSH was in range. (and GP also did not specifically ask the lab).

    If that is the case, go back and ask your GP to do all three regardless of the TSH level. If you have been on carbimzol, post thyroiditis, it's insane not to do a full panel.

    When GP ticks your tests on the computer, see for yourself on the screen what s/he is ticking. Sometimes, they forget to tick all needed boxes. I always check. At the same time, I tell my GP to PLEASE instruct the reception to give a print of my results. Then I go and collect them once they are ready, usually after 2 days. They might say it takes a week, but it does not.

    Once you have all three done at the same time, post here.

    TSH 1.69 looks good though. I suppose your sweating symptom is less than before, right?

    It will go away. Will take time. Just be prepared to become hypothyroid. Don't exert yourself with Squash, that takes a lot of energy. I would not do that for the time being. Stick to something light if you feel like. Like walking.

    This is because you are soon moving towards a hypo phase ( which may or may not be permanent - typical of SAT) and you may encounter a lot of muscle weakness. Having been on carbimzol, I suspect you will permanently become hypo. Sorry. But because your TSH was not improving at all, I think this was the right thing to do.

    Keep supplementing with D3. Do some breathing exercises in the morning. Google

    'Pranayam'. This is a collective term for a lot of yoga based breathing exercises. Concentrate particularly on 'kapal bhati' which has to be done in the morning empty stomach and 'anulom vilom' which can be done anytime you like.

    First one is a bit difficult but is proven to bring good results in the long run. Second one balances the brain. At least there is nothing to lose. You will feel calm and feel like carrying on. Lol.

    Btw, my first language is also not English 😋

    Good luck.

  • Hi activelazy,

    Thanks for your reply.

    I am not in the UK , in January 2017 FT4 was 12.09 (9 : 20 ) - Vit B12 was reading 146 (133-675) , the doctor did not request FT3

    regarding your advice to be prepared to become hypothyroid , is it common ? what is possibility % ?

  • I think you already are hypo. Your story is quite like mine. That's why I can tell. You immediately need B12 injections. I am surprised you can still play Squash. You need to get tested immediately again for full thyroid function test. TSH, FT3, FT4 and thyroid antibodies. They diagnosed subacute thyroiditis and did not even check the FT3. Remember, you need Free T3 and Free T4 not Total T3 and/or Total T4.

    If you had subacute thyroiditis, you WILL become hypo, whether temporarily or permanently. Almost certainly the second phase of it.

    Get these tests done, sort B12 out and then let's see! Where are you, by the way?

    Good luck.

  • Hi activelazy,

    Sorry for my late reply as I was waiting to do the test and come back with the results

    I did a new blood test and just got the below results yesterday:

    TSH 2.11 ( 0.55 – 4.78)

    FT3 3.38 ( 2.30 – 4.20)

    FT4 1.18 ( 0.89 – 1.76)

    TPO Negative

    Anti – TG Negative

    B12 170 ( 193 – 982)

    Vitamin D 22 ( 30 – 100)

    I have started B12 injection yesterday and vitamin D

    The symptoms which annoying me too much these days is feeling hot "burning" in my neck, chest and stomach and it is increasing however the TSH is improving! … I need somebody to advise me if this is thyroid symptoms or not and if not what should I do?

    B.T.W I am Egyptian working in Gulf

    Regards,

  • You need to also to take Folate or Folic Acid with your B12 injections - as they work together in the body. How often do you have the injections ? A good B complex is also needed to keep all the B's in balance.

    You will need loading doses of VitD - how much were you prescribed ?

    Deficiencies of B12 and VitD can be similar to low thyroid. sorting out the former could improve the thyroid ...

  • Hi Marz,

    Thanks for your advise to start B-Complex and Folic Acid

    The B12 injections are 6 - every 2 days for 2 weeks

    Vitamin D 50,000 1 per week for 2 month

    any idea about this hot feeling in my neck and chest?

  • Maybe find a GOOD B Complex containing Folic Acid or Methylfolate. Thorne Research is used by several here ....

    Feeling in neck - could be the thyroid working hard 😊

You may also like...